MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM; TRAUMA, PLATE, BONE

ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM; TRAUMA, PLATE, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent right lower extremity and hip revision approximately 5 months post-implantation due to fractured femur.Stem, head and ncb plate/screws explanted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: item # 00811400110, femoral stem 12/14 neck taper ext.Offset size 1 130 mm stem length, lot # 64997965.G2: report source australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d10, g3, g6, h2, h3, h6, h11.D10: item # 00811400110, femoral stem 12/14 neck taper ext.Offset size 1 130 mm stem length, lot # 64997965 item # 02.03150.042, ncb screw 5.0 l = 42, lot # unknown item # 02.03155.038, ncb scr d 4.0 self-tapping 38, lot # unknown item # 02.03150.040, ncb screw 5.0 l = 40, lot # unknown item # 02.03155.036, ncb scr d 4.0 self-tapping 36, lot # unknown item # 02.03155.040, ncb scr d 4.0 self-tapping 40, lot # unknown item # 02.03155.042, ncb scr d 4.0 self-tapping 42, lot # unknown item # 02.03150.038, ncb screw 5.0 l = 38, lot # unknown item # 02.03150.036, ncb screw 5.0 l = 36, lot # unknown.No product was returned for evaluation.Visual examination of the provided pictures shows the explanted plate, screws and the stem.The stem is entered under (b)(4).On the picture showing the ncb pp plate, it can be recognized that the plate is fractured in two fragments.The plate fracture can be confirmed.A review of all relevant device manufacturing records for the plate confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Radiographs were provided and reviewed by a health care professional/radiologist."a right hip arthroplasty with apparent acetabular revision and constraining ring is present.There are two lateral femoral plates with multiple screws and cerclage wires.There is a fracture of the femoral diaphysis with varus alignment and the shorter plate is separated from the femur.The fracture extends to the tip of the femoral implant.A plate fracture cannot be excluded but is not visualized.Several screws are fractured." with the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM
Common Device Name
TRAUMA, PLATE, BONE
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20785659
Report Number0009613350-2024-00547
Device Sequence Number13013231
Product Code HRS
UDI-Device Identifier00889024292710
UDI-Public(01)00889024292710(17)321205(10)3140616
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0202263018
Device Lot Number3140616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE; SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexMale